Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Enveloping algebras of lie color algebras:
primeness versus graded-primeness


Authors: Jeffrey Bergen and D. S. Passman
Journal: Proc. Amer. Math. Soc. 126 (1998), 1627-1635
MSC (1991): Primary 16S30, 16W55, 17B35
DOI: https://doi.org/10.1090/S0002-9939-98-04372-X
MathSciNet review: 1452792
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a finite abelian group and let $L$ be a, possibly restricted, $G$-graded Lie color algebra. Then the enveloping algebra $U(L)$ is also $G$-graded, and we consider the question of whether $U(L)$ being graded-prime implies that it is prime. The first section of this paper is devoted to the special case of Lie superalgebras over a field $K$ of characteristic $\neq 2$. Specifically, we show that if $i=\sqrt {-1}\in K$ and if $U(L)$ has a unique minimal graded-prime ideal, then this ideal is necessarily prime. As will be apparent, the latter result follows quickly from the existence of an anti-automorphism of $U(L)$ whose square is the automorphism of the enveloping algebra associated with its ${\mathbb{Z}}_{2}$-grading. The second section, which is independent of the first, studies more general Lie color algebras and shows that if $U(L)$ is graded-prime and if most homogeneous components $L_{g}$ of $L$ are infinite dimensional over $K$, then $U(L)$ is prime. Here we use $\Delta $-methods to study the grading on the extended centroid $C$ of $U(L)$. In particular, if $G$ is generated by the infinite support of $L$, then we prove that $C=C_{1}$ is homogeneous.


References [Enhancements On Off] (What's this?)

  • [A] S. A. Amitsur, On rings of quotients, Symposia Math. 8 (1972), 149-164. MR 48:11180
  • [BMPZ] Y. Bahturin, A. Mikhalev, V. Petrogradsky, and M. Zaicev, Infinite Dimensional Lie Superalgebras, Walter de Gruyter, Berlin, New York, 1992. MR 94b:17001
  • [BP] J. Bergen and D. S. Passman, Delta methods in enveloping algebras of Lie superalgebras II, J. Algebra 166 (1994), 568-610. MR 95j:17007
  • [Bh] E. J. Behr, Enveloping algebras of Lie superalgebras, Pacific J. Math. 130 (1987), 9-25. MR 89b:17023
  • [Bl] A. D. Bell, A criterion for primeness of enveloping algebras of Lie superalgebras, J. Pure Appl. Algebra 69 (1990), 111-120. MR 92b:17014
  • [KK] E. Kirkman and J. Kuzmanovich, Minimal prime ideals in enveloping algebras of Lie superalgebras, Proc. AMS 124 (1996), 1693-1702. MR 96h:16027
  • [L] E. S. Letzter, Prime and primitive ideals in enveloping algebras of solvable Lie superalgebras, Contempory Math. 130 (1992), 237-255. MR 93i:17003
  • [M] W. S. Martindale, III, Prime rings satisfying a generalized polynomial identity, J. Algebra 12 (1969), 576-584. MR 39:257
  • [P] D. S. Passman, Infinite Crossed Products, Academic Press, Boston, 1989. MR 90g:16002
  • [Pr] K. L. Price, Private communication,, October, 1996.
  • [S] M. Scheunert, The Theory of Lie Superalgebras, Springer Lecture Notes in Mathematics, Vol. 716, Springer-Verlag, Berlin, 1979. MR 80i:17005
  • [Sm] L. W. Small, Orders in Artinian rings, J. Algebra 4 (1966), 13-41. MR 34:199
  • [W] M. C. Wilson, Delta methods in enveloping algebras of Lie colour algebras, J. Algebra 175 (1995), 661-696. MR 97a:17013

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16S30, 16W55, 17B35

Retrieve articles in all journals with MSC (1991): 16S30, 16W55, 17B35


Additional Information

Jeffrey Bergen
Affiliation: Department of Mathematics, DePaul University, Chicago, Illinois 60614
Email: jbergen@condor.depaul.edu

D. S. Passman
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: passman@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04372-X
Received by editor(s): November 22, 1996
Additional Notes: The first author’s research was supported by the Faculty Research and Development Fund of the College of Liberal Arts & Sciences at DePaul University. The second author’s research was supported in part by NSF Grant DMS-9622566.
Communicated by: Ken Goodearl
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society